Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 86, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 9, 2000, 9:06 PM MDT for San Miguel County, Santa Fe County, Torrance County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 9, 2000, 9:06 PM MDT (03:06 UTC)
- Expired
- Aug 9, 2000, 9:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1241 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2471 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 100309 SVRABQ NMC047-049-057-100400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 906 PM MDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO SOUTHEASTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO SOUTHWESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 945 PM MDT * AT 905 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MORIARTY...OR ABOUT 11 MILES SOUTHEAST OF EDGEWOOD...MOVING SOUTHWEST AT 10 MPH. SPOTTERS REPORTED NICKLE SIZE HAIL WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE... OVER MORIARTY AT 915 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! LAT...LON 3502 10614 3490 10599 3526 10546 3545 10570
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:00 PM MDT, 6 hours 6 minutes earlier.
Area forecast discussion, Aug 9, 3:00 PM MDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT WED AUG 9 2000 CONVECTION LINED UP ALONG SFC WIND SHIFT LINE IN NERN CRNR DRIFTING A LITTLE SWD. DIURNAL CONVECTION DRIFTING OFF MTNS MASKING SATELLITE IDENTIFICATION OF INVERTED TROUGH BUT EARLY DEVELOPMENT OF CONVECTION OVER NORTH AND WEST TODAY WITH LESS CLOUDINESS SOUTHEAST ARGUES IN FAVOR OF NGM/ETA PROGNOSIS OF NORTHWARD DRIFT OF SHEAR AXIS. WILL COMPROMISE BETWEEN PERSISTENCE AND FWC GUIDANCE INDICATING COOLER TEMPS AND HIGHER POPS CENTRAL AND NORTH THRU FRIDAY WITH STATUS QUO(LOW POPS) FOR EASTCENTRAL AND SE. DESPITE THE LACK OF ANY SUBSTANTIAL TROPICAL MOISTURE PLUME FOR THE PAST SEVERAL WEEKS ...ENOUGH MOISTURE HAS SEEPED IN TO BRING PRECIPITABLE WATER TO ABOVE AVERAGE OVER ALL BUT NORTHWEST CORNER. THUS SLIGHT DESTABILIZATION SHOULD RESULT IN HIGHER POPS. 10-15 KT WWD TO SWWD MOVEMENT ENOUGH TO PREVENT ANYTHING MORE THAN SPOTTY...SHORT LIVED DOWNPOURS...BEST HANDLED BY NOWS. EXTENDED GUID SHOWS SHEAR AXIS BECOMING LESS DEFINED WITH UPPER HIGH CENTER TO NORTH OF NM RESULTING IN E TO W STEERING FLOW AND BETTER POPS CENTRAL MTNS WWD THAN OVER EASTERN PLAINS. TEMPS LIKELY LITTLE COOLER THAN PRESENT BUT STILL NEAR TO SLIGHTLY ABOVE SEASONAL. MJF ABQ BB 066/090 066/090 066 32222 SAF BB 058/088 058/087 058 32333 TCC BB 067/092 067/092 067 32222 .ABQ...NONE.
In the hours before
Special weather statement, Aug 9, 8:25 PM MDT, 41 minutes before
NMZ005-006-009>013-100329- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 825 PM MDT WED AUG 9 2000 ...SQUALL LINE OF THUNDERSTORMS ALONG INTERSTATE 40 EAST OF ALBUQUERQUE... A RARE SQUALL LINE OR BAND OF STRONG THUNDERSTORMS DEVELOPED OVER EASTERN CENTRAL NEW MEXICO EARLY THIS EVENING AND MOVED SOUTH OVER THE INTERSTATE 40 CORRIDOR FROM CLINES CORNERS TO SANTA ROSA AND TUCUMCARI. AT 825 PM MDT THE LINE WAS STILL VERY ACTIVE PRODUCING GUSTY WINDS OF 40 TO 50 MPH...HAIL OF 1/2 INCH AND LOCALLY HEAVY RAINS OVER EASTERN TORRANCE AND CENTRAL GUADALUPE COUNTIES. THE LINE IS EXPECTED TO SLOW AS IT FINALLY PASSES FULLY SOUTH OF THE INTERSTATE. IT WILL LIKELY INTERSECT OTHER OUTFLOW BOUNDARIES FROM EARLIER STORMS TO PRODUCE ANOTHER SET OF STRONG STORMS WITH LOCALLY HEAVIER RAINS OVER EASTERN TORRANCE AND WESTERN GUADALUPE COUNTIES BETWEEN 830 PM AND 10PM. SOME OF THESE STORMS MAY EXTEND EAST TOWARDS CURRY AND DE BACA COUNTIES SO LATE NIGHT THUNDERSTORMS ARE POSSIBLE FOR CLOVIS...FORT SUMNER AND PERHAPS PORTALES. SEVERAL STORMS AT THE WEST END OF THE LINE WILL REACH INTO WESTERN TORRANCE COUNTY BRING STRONG EAST AND NORTHEAST WINDS TO MORIARTY... ESTANCIA AND THE EAST MOUNTAINS COMMUNITIES. GUSTY WINDS ARE LIKELY IN TIJERAS CANYON INTO EASTERN ALBUQUERQUE FROM ABOUT 9PM THROUGH MIDNIGHT. KH
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.